Alert archive / Tennessee / Special Weather Statements in 2020

Special Weather Statement, NWS Nashville, TN

June 28, 2020Smith County, Trousdale County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 28, 2020, 2:21 PM CDT for Smith County, Trousdale County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2020, 2:21 PM CDT (19:21 UTC)
Expired
Jun 28, 2020, 3:00 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

Counties Smith County, TN, Trousdale County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2020-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2020-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1324 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted.

244 
WWUS84 KOHX 281921
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Sun Jun 28 2020
 
TNZ008-009-029>032-282000-
Putnam TN-Trousdale TN-Sumner TN-Jackson TN-Macon TN-Smith TN-
221 PM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHWESTERN
JACKSON...NORTHEASTERN SUMNER...SOUTHERN MACON...TROUSDALE AND WEST
CENTRAL PUTNAM COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Lafayette. Movement was
southeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Carthage, Hartsville, Westmoreland, Baxter, South
Carthage, Bethpage, Dixon Springs, Oak Grove, Pleasant Shade,
Granville and Bledsoe Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3649 8589 3614 8561 3630 8614 3635 8623
      3633 8625 3635 8627 3636 8635 3663 8646
TIME...MOT...LOC 1920Z 322DEG 22KT 3659 8645 3644 8604 

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:41 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 28, 12:41 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1241 PM CDT Sun Jun 28 2020

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Only change to fcst is to increase wind speeds. Models do show
that lower level gradients will relax a bit by mid to late
afternoon. However, with current gusts will go ahead and increase
wind speeds. Otw, MCS getting ready to push across our
northeastern counties. May need to make a slight upward adj to
pops in our far northeast although 50%+ covers the area right now.
The storms just to our north are sub severe right now but a few
storms have required an SPS in the past few hours to cover the
stronger activity. Sfc based capes do increase to the south of the
advancing system so will continue to monitor upcoming trends.
Downdraft capes, however, are on the weak side right now.

&&

.AVIATION...
18Z TAF DISCUSSION.

At 18Z a line of storms move across southern KY and will move
across the Cumberland Plateau. Most of the stronger storms should
remain east of I-65 and north of I-40. VFR conditions expected but
will include VCSH/VCTS for all TAF sites for the remainder of the
afternoon and peak heating times. Even though a storm could
directly impact BNA/MQY/CKV think the best location to actually
get a thunderstorm will be CSV from 2822/2901 and will include a
tempo for this time frame. The other TAF sites will keep a real-
time monitor and issue AMD as needed. SW winds will gust this
afternoon to 20/25KTs but pressure gradient looks to relax after
00Z. Overnight CSV could become MVFR due to reduction to VIS/CIGs.
Showers and thunderstorms should be less tomorrow but scattered in
nature especially for CSV and the Cumberland Plateau.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........12
Hazardous weather outlook, Jun 28, 5:51 AM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
551 AM CDT Sun Jun 28 2020

TNZ005>011-023>034-056>066-075-077>080-093>095-291100-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
551 AM CDT Sun Jun 28 2020

This Hazardous Weather Outlook is for portions of Middle Tennessee.

.DAY ONE...Today and Tonight.

A few strong storms are possible today and tonight, especially
across the northeast. Gusty wind is the main threat. Isolated
minor flooding is also possible, also mainly across the northeast.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

07

In the hours before

Local storm report, Jun 28, 9:18 AM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
918 AM CDT SUN JUN 28 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HEAVY RAIN       CELINA                  36.55N  85.50W
06/28/2020  M2.77 INCH       CLAY               TN   CO-OP OBSERVER

            CELINA COOP OBSERVER CLAT1 REPORTED 2.77 INCHES OF
            RAINFALL. LOOKING AT RADAR DATA THIS LINES UP VERY
            NICELY WITH 3+ INCHES.

&&

EVENT NUMBER OHX2000433

FBORDEN
Special weather statement, Jun 28, 11:50 AM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
1150 AM CDT Sun Jun 28 2020

TNZ010-011-033-281730-
Overton TN-Pickett TN-Clay TN-
1150 AM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT AND CLAY COUNTIES UNTIL 1230 PM CDT...

At 1149 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Tompkinsville, or 7 miles northwest of Celina,
moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Celina, Dale Hollow Lake and Moss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3662 8518 3642 8525 3659 8580 3661 8580
      3662 8579 3661 8550 3663 8527
TIME...MOT...LOC 1649Z 284DEG 18KT 3663 8559

Whitehead
Special weather statement, Jun 28, 12:15 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Nashville TN
1215 PM CDT Sun Jun 28 2020

TNZ010-011-033-034-281800-
Fentress TN-Overton TN-Pickett TN-Clay TN-
1215 PM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
EASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 100 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Celina, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake,
Pall Mall and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3663 8520 3657 8487 3626 8510 3650 8561
      3662 8532
TIME...MOT...LOC 1713Z 291DEG 29KT 3655 8535

Whitehead
Special weather statement, Jun 28, 12:50 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
1250 PM CDT Sun Jun 28 2020

TNZ034-066-281815-
Cumberland TN-Fentress TN-
1250 PM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUMBERLAND AND
FENTRESS COUNTIES UNTIL 115 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, moving southeast at 50 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jamestown, Allardt, Grimsley and Clarkrange.

LAT...LON 3637 8470 3638 8472 3635 8473 3635 8474
      3634 8474 3633 8477 3630 8480 3629 8487
      3624 8488 3621 8491 3614 8490 3612 8486
      3607 8482 3609 8480 3604 8478 3622 8509
      3628 8511 3630 8511 3652 8492 3639 8467
TIME...MOT...LOC 1750Z 300DEG 45KT 3633 8494

Whitehead
Special weather statement, Jun 28, 1:33 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
133 PM CDT Sun Jun 28 2020

TNZ008-009-281915-
Sumner TN-Macon TN-
133 PM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER AND MACON
COUNTIES UNTIL 215 PM CDT...

At 132 PM CDT, Doppler radar was tracking a strong thunderstorm near
Scottsville, or 15 miles northwest of Lafayette, moving southeast at
25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lafayette and Westmoreland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3662 8580 3644 8610 3644 8616 3648 8619
      3649 8621 3664 8639 3665 8638 3665 8635
TIME...MOT...LOC 1832Z 308DEG 21KT 3667 8626

Whitehead
Special weather statement, Jun 28, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Sun Jun 28 2020

TNZ008-009-029>032-282000-
Putnam TN-Trousdale TN-Sumner TN-Jackson TN-Macon TN-Smith TN-
221 PM CDT Sun Jun 28 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH...SOUTHWESTERN
JACKSON...NORTHEASTERN SUMNER...SOUTHERN MACON...TROUSDALE AND WEST
CENTRAL PUTNAM COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Portland to near Lafayette. Movement was
southeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Lafayette, Carthage, Hartsville, Westmoreland, Baxter, South
Carthage, Bethpage, Dixon Springs, Oak Grove, Pleasant Shade,
Granville and Bledsoe Creek State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3649 8589 3614 8561 3630 8614 3635 8623
      3633 8625 3635 8627 3636 8635 3663 8646
TIME...MOT...LOC 1920Z 322DEG 22KT 3659 8645 3644 8604

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:22 PM CDTSpecial Weather StatementOHXClay, Jackson, Overton, Pickett38 min
Jun 27, 9:59 PM CDTSpecial Weather StatementOHXFentress, Overton, Pickett61 min
Jun 28, 12:25 AM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Macon, Overton, Pickett2 hr
Jun 28, 1:44 AM CDTFlash Flood WarningOHXClay, Jackson, Overton, Pickett2 hr
Jun 28, 11:50 AM CDTSpecial Weather StatementOHXClay40 min
Jun 28, 12:15 PM CDTSpecial Weather StatementOHXPickett45 min
Jun 28, 12:50 PM CDTSpecial Weather StatementOHXFentress25 min
Jun 28, 1:33 PM CDTSpecial Weather StatementOHXMacon42 min
Jun 28, 2:16 PM CDTAreal Flood AdvisoryOHXMacon, Sumner4 hr
Jun 28, 2:44 PM CDTAreal Flood AdvisoryOHXPutnam3 hr
Jun 28, 3:16 PM CDTAreal Flood AdvisoryOHXJackson, Macon, Smith, Sumner, Trousdale4 hr
Jun 28, 3:40 PM CDTSpecial Weather StatementOHXRobertson35 min
Jun 28, 3:52 PM CDTSpecial Weather StatementOHXTrousdale38 min
Jun 28, 4:26 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner, Trousdale3 hr
Jun 28, 4:37 PM CDTSpecial Weather StatementOHXRobertson23 min
Jun 28, 5:04 PM CDTSpecial Weather StatementOHXRobertson41 min
Jun 28, 5:24 PM CDTSpecial Weather StatementOHXVan Buren, Warren36 min
Jun 28, 5:43 PM CDTSpecial Weather StatementOHXWarren32 min
Jun 28, 6:05 PM CDTSpecial Weather StatementOHXCoffee40 min
Jun 28, 6:15 PM CDTSpecial Weather StatementOHXGrundy30 min
Jun 28, 6:41 PM CDTSpecial Weather StatementOHXGrundy49 min
Jun 28, 6:42 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy33 min

Nearby

Special Weather Statements in Tennessee, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.